Alert archive / Montana / Wind Advisories in 2011
Wind Advisory 26, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Dec 22, 2011, 3:16 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Dec 23, 2011, 12:00 AM MST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2011, 3:16 PM MST (22:16 UTC)
- In effect from
- Dec 23, 2011, 12:00 AM MST
- Expired
- Dec 24, 2011, 9:11 AM MST
- In force
- 33 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
451 WWUS75 KBYZ 222216 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 316 PM MST THU DEC 22 2011 .AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS IS EXPECTED FROM LIVINGSTON TO BIG TIMBER AND ALONG THE BEARTOOTH FOOTHILLS TONIGHT THROUGH THE UPCOMING HOLIDAY WEEKEND. TRAVELERS SHOULD BE PREPARED FOR GUSTY CROSS WINDS IN THESE AREAS. MTZ041-231315- /O.CON.KBYZ.HW.W.0015.111223T0000Z-111224T0000Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 316 PM MST THU DEC 22 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 90 NEAR BIG TIMBER TONIGHT AND FRIDAY. AREAS WITH SNOW COVER... MAINLY SOUTH OF THE INTERSTATE...MAY EXPERIENCE SOME BLOWING AND DRIFTING SNOW AS WELL. * TIMING...EXPECT WINDS TO STRENGTHEN THIS EVENING AND CONTINUE THROUGH LATE FRIDAY AFTERNOON. THOUGH WINDS MAY DECREASE SOME FRIDAY NIGHT...THEY WILL LIKELY REMAIN GUSTY THROUGH THE WEEKEND. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED TONIGHT AND FRIDAY. LOOK FOR GUSTS TO 50 MPH SATURDAY AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-231315- /O.UPG.KBYZ.HW.A.0014.111224T0100Z-111225T1300Z/ /O.NEW.KBYZ.WI.Y.0026.111223T0700Z-111226T0700Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 316 PM MST THU DEC 22 2011 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST SUNDAY NIGHT. * TIMING...AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS CAN BE EXPECTED BEGINNING TONIGHT AND LASTING THROUGH THE HOLIDAY WEEKEND. * IMPACTS...TRAVELERS CAN EXPECT HAZARDOUS CROSS WINDS ON INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON...AND ON SOME COUNTRY ROADS ALONG THE BEARTOOTH FOOTHILLS. THIS INCLUDES AREAS ALONG THE BOULDER AND UPPER STILLWATER RIVERS. LOCATIONS WITH SNOW COVER MAY EXPERIENCE SOME BLOWING AND DRIFTING SNOW AS WELL. * WINDS...LOOK FOR SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS TO 60 MPH FROM LATE TONIGHT THROUGH SATURDAY. STRONGER WIND GUSTS ARE POSSIBLE ON CHRISTMAS DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
5 follow-up statements
808 WWUS75 KBYZ 231107 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 407 AM MST FRI DEC 23 2011 .AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS WILL CONTINUE FROM LIVINGSTON TO BIG TIMBER AND ALONG THE BEARTOOTH FOOTHILLS TODAY THROUGH THE UPCOMING WEEKEND. TRAVELERS SHOULD BE PREPARED FOR GUSTY CROSS WINDS IN THESE AREAS. MTZ041-240000- /O.CON.KBYZ.HW.W.0015.000000T0000Z-111224T0000Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 407 AM MST FRI DEC 23 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * IMPACTS...DANGEROUS CROSS WINDS WILL BE POSSIBLE ALONG INTERSTATE 90 NEAR BIG TIMBER TODAY. AREAS WITH SNOW COVER...MAINLY SOUTH OF THE INTERSTATE...MAY EXPERIENCE SOME BLOWING AND DRIFTING SNOW THIS MORNING AS WELL. * TIMING...STRONG GUSTY WINDS WILL CONTINUE THROUGH THIS AFTERNOON. THOUGH WINDS MAY DECREASE SOME TONIGHT...THEY WILL LIKELY REMAIN GUSTY THROUGH THE WEEKEND. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED THROUGH THE DAY. LOOK FOR GUSTS TO 50 MPH SATURDAY AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-241115- /O.CON.KBYZ.WI.Y.0026.000000T0000Z-111226T0700Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 407 AM MST FRI DEC 23 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST SUNDAY NIGHT... * TIMING...AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS CAN BE EXPECTED TODAY AND LASTING THROUGH THE WEEKEND. * IMPACTS...TRAVELERS CAN EXPECT HAZARDOUS CROSS WINDS ON INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON...AND ON SOME COUNTRY ROADS ALONG THE BEARTOOTH FOOTHILLS. THIS INCLUDES AREAS ALONG THE BOULDER AND UPPER STILLWATER RIVERS. LOCATIONS WITH SNOW COVER MAY EXPERIENCE SOME BLOWING AND DRIFTING SNOW THIS MORNING AS WELL. * WINDS...SOUTHWEST WINDS 30 TO 45 MPH WITH OCCASIONAL GUSTS TO 60 MPH WILL BE POSSIBLE TODAY THROUGH SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS HOOLEY
053 WWUS75 KBYZ 232156 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 256 PM MST FRI DEC 23 2011 .AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS WILL CONTINUE FROM LIVINGSTON TO BIG TIMBER AND ALONG THE BEARTOOTH FOOTHILLS THROUGH THE UPCOMING WEEKEND. TRAVELERS SHOULD BE PREPARED FOR GUSTY CROSS WINDS IN THESE AREAS. MTZ041-240000- /O.CON.KBYZ.HW.W.0015.000000T0000Z-111224T0000Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 256 PM MST FRI DEC 23 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * IMPACTS...DANGEROUS CROSS WINDS WILL CONTINUE ALONG INTERSTATE 90 NEAR BIG TIMBER. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON... THEN DECREASE SLIGHTLY TONIGHT. WINDS WILL REMAIN GUSTY THROUGH THE WEEKEND. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED THROUGH THIS AFTERNOON. LOOK FOR GUSTS TO 50 MPH TONIGHT THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-241300- /O.CON.KBYZ.WI.Y.0026.000000T0000Z-111226T0700Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 256 PM MST FRI DEC 23 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST SUNDAY NIGHT... * TIMING...AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS CAN BE EXPECTED THROUGH THE WEEKEND. * IMPACTS...TRAVELERS CAN EXPECT HAZARDOUS CROSS WINDS ON INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON...AND ON SOME COUNTRY ROADS ALONG THE BEARTOOTH FOOTHILLS. THIS INCLUDES AREAS ALONG THE BOULDER AND UPPER STILLWATER RIVERS. * WINDS...LOOK FOR SOUTHWEST WINDS 30 TO 45 MPH WITH OCCASIONAL GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
253 WWUS75 KBYZ 232350 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 450 PM MST FRI DEC 23 2011 .AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS WILL CONTINUE FROM LIVINGSTON TO BIG TIMBER AND ALONG THE BEARTOOTH FOOTHILLS THROUGH THE UPCOMING WEEKEND. TRAVELERS SHOULD BE PREPARED FOR GUSTY CROSS WINDS IN THESE AREAS. MTZ041-240100- /O.CAN.KBYZ.HW.W.0015.000000T0000Z-111224T0000Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 450 PM MST FRI DEC 23 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. WIND GUSTS ARE NOT EXPECTED TO EXCEED 60 MPH TONIGHT BUT GUSTS TO 50 MPH ARE STILL POSSIBLE OVERNIGHT. USE CAUTION ALONG INTERSTATE 94 AND ALONG HIGHWAY 191 ESPECIALLY IF TRAVELING WITH A HIGH PROFILE VEHICLE OR TRAILER WITH LIMITED WEIGHT. $$ MTZ065-066-250000- /O.CON.KBYZ.WI.Y.0026.000000T0000Z-111226T0700Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 450 PM MST FRI DEC 23 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST SUNDAY NIGHT... * TIMING...AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS CAN BE EXPECTED THROUGH THE WEEKEND. * IMPACTS...TRAVELERS CAN EXPECT HAZARDOUS CROSS WINDS ON INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON...AND ON SOME COUNTRY ROADS ALONG THE BEARTOOTH FOOTHILLS. THIS INCLUDES AREAS ALONG THE BOULDER AND UPPER STILLWATER RIVERS. * WINDS...LOOK FOR SOUTHWEST WINDS 30 TO 45 MPH WITH OCCASIONAL GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
047 WWUS75 KBYZ 241130 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 430 AM MST SAT DEC 24 2011 .AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS WILL CONTINUE FROM LIVINGSTON TO BIG TIMBER AND ALONG THE BEARTOOTH FOOTHILLS THROUGH THE WEEKEND. TRAVELERS SHOULD BE PREPARED FOR GUSTY CROSS WINDS IN THESE AREAS. MTZ065-066-251130- /O.CON.KBYZ.WI.Y.0026.000000T0000Z-111226T0700Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 430 AM MST SAT DEC 24 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST SUNDAY NIGHT... * TIMING...AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS CAN BE EXPECTED THROUGH THE WEEKEND. * IMPACTS...TRAVELERS CAN EXPECT HAZARDOUS CROSS WINDS ON INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON...AND ON SOME COUNTRY ROADS ALONG THE BEARTOOTH FOOTHILLS. THIS INCLUDES AREAS ALONG THE BOULDER AND UPPER STILLWATER RIVERS. * WINDS...LOOK FOR SOUTHWEST WINDS 30 TO 45 MPH WITH OCCASIONAL GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS HOOLEY
196 WWUS75 KBYZ 241611 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 911 AM MST SAT DEC 24 2011 MTZ065-066-241715- /O.CAN.KBYZ.WI.Y.0026.000000T0000Z-111226T0700Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 911 AM MST SAT DEC 24 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. THOUGH SOUTHWEST TO WEST WINDS WILL REMAIN GUSTY TODAY...SUSTAINED WINDS WILL REMAIN LESS THAN 40 MPH WITH GUSTS LESS THAN 55 MPH. THUS THE WIND ADVISORY HAS BEEN CANCELLED. TRAVELERS ON INTERSTATE 90 FROM LIVINGSTON TO BIG TIMBER AND COUNTRY ROADS ALONG THE BEARTOOTH FOOTHILLS SHOULD REMAIN ALERT FOR GUSTY CROSS WINDS. SOUTHWEST WINDS ARE EXPECTED TO INCREASE AGAIN NEAR LIVINGSTON AND NYE ON CHRISTMAS DAY. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Dec 22, 7:59 AM MST, 7 hours 17 minutes earlier.
Area forecast discussion, Dec 22, 7:59 AM MST, 7 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
759 AM MST THU DEC 22 2011
.SHORT TERM...VALID FOR TDY AND FRI...
SOME MAINLY VALLEY FOG NOTED ON EARLY MORNING SATELLITE IMAGERY
ALONG THE TONGUE RIVER AT SHERIDAN AND THE POWDER RIVER NEAR
BROADUS. VISIBILITY AT THE SHERIDAN AIRPORT WAS A QUARTER MILE AT
1430Z. HAVE ADDED FOG TO THESE AREAS THROUGH 18Z.
DOWNSLOPE GRADIENTS ALREADY BEGINNING TO TIGHTEN UP IN RESPONSE TO
ANTICYLONIC FLOW SPILLING OVER THE CANADIAN AND NORTHERN ROCKIES.
LIVINGSTON CURRENTLY DRAINING THE SHIELDS VALLEY OUT OF THE NW...
BUT BIG TIMBER WINDS HAVE INCREASED OUT OF THE SW AND ARE GUSTING
TO 30 MPH. HAVE INCREASED MORNING WINDS IN SWEET GRASS COUNTY.
WINDS WILL CONTINUE TO STRENGTHEN THROUGH THE DAY ALONG OUR
WESTERN FOOTHILLS AS LEE SIDE TROF DEEPENS. STRONGEST WINDS WILL
BEGIN TONIGHT AND WILL MAKE NO CHANGES TO WIND HIGHLIGHTS AT THIS
TIME.
DESPITE THE DOWNSLOPE GRADIENTS...TEMPS WILL BE SLOW TO REBOUND
ESPECIALLY IN OUR WEST AS COLD AIR IS DRAWN FROM WESTERN
MONTANA... IDAHO AND NW WYOMING. BELOW ZERO TEMPS NOTED AT BUTTE
AND BOZEMAN...WITH WELL BELOW ZERO VALUES IN THE PARK EARLY THIS
MORNING. AREAS WITH FRESH SNOW COVER ALONG THE FOOTHILLS AND
WITHIN THE PARADISE VALLEY WILL SEE SOME BLOWING AND DRIFTING SNOW
AS THE WINDS PICK UP.
JKL
.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...
EXTENDED PERIOD IN GENERAL LOOKS TO BE WINDY WITH TEMPERATURES ON
THE MILD SIDE FOR THIS TIME OF YEAR. MODELS IN GOOD AGREEMENT
SATURDAY AND SUNDAY WITH A RIDGE STARTING TO BUILD ACROSS THE
FORECAST AREA SATURDAY AND BE WELL-CENTERED OVER THE AREA ON
SUNDAY. THIS WILL RESULT IN MOSTLY SUNNY SKIES ALONG WITH
TEMPERATURES ABOUT 10 TO 15 DEGREES ABOVE NORMAL. THE MAIN
WEATHER FEATURE FOR THE WEEKEND WILL BE STRONG WINDS THROUGHOUT
THE UPPER YELLOWSTONE AND STILLWATER VALLEYS AS TIGHT PRESSURE
GRADIENTS ALONG WITH 700MB WINDS AROUND 50KTS WILL BE OVER THE
WESTERN PORTIONS OF OUR FORECAST AREA. THIS STRONG MIXING WILL
ALSO HELP TO KEEP TEMPERATURES ON THE MILD SIDE...ESPECIALLY
OVERNIGHT LOWS ALONG THE FOOTHILLS LOCATIONS. AS A RESULT...HAVE
WARMED LOW TEMPERATURES QUITE A BIT FOR SATURDAY AND SUNDAY
NIGHTS ALONG THE BEARTOOTH FOOTHILLS LOCATIONS.
MODELS REMAIN IN FAIRLY GOOD AGREEMENT MONDAY ONWARD BUT DIFFER
IN THE FINER DETAILS. IN GENERAL...A MAINLY FAST ZONAL FLOW ALOFT
WILL BE OVER THE FORECAST AREA WITH A FEW DISTURBANCES AND COLD
FRONTS MOVING THROUGH. HOWEVER...THE DISTURBANCES AND FRONTS WILL
GENERALLY BE PACIFIC IN NATURE SO LARGE COOL DOWNS ARE NOT
ANTICIPATED. GIVEN WESTERLY DOWNSLOPE FLOW...PRECIP CHANCES LOOK
LIMITED AND MAINLY CONFINED TO THE MOUNTAIN LOCATIONS. AS IT
STANDS NOW...TEMPERATURES WILL CONTINUE TO RUN ABOVE NORMAL
THROUGH THE PERIOD. HOOLEY
&&
.AVIATION...
SOME PATCHY FOG SPREAD ACROSS SHERIDAN...POWDER RIVER COUNTY...AND
INTO SOUTHERN CARTER COUNTY...VIS REPORTED AT 1/4SM OR LESS. FOG
SHOULD CLEAR BY LATE MORNING. OTHERWISE VFR CONDITIONS WILL
PREVAIL UNDER MOSTLY SUNNY SKIES ACROSS THE AREA. STRONG GUSTY WINDS
OF 35 KNOTS WITH GUSTS AROUND 50 KNOTS ARE EXPECTED IN THE BIG
TIMBER AREA THIS AFTERNOON INTO THIS EVENING. OTHERWISE...NO
AVIATION HAZARDS ARE EXPECTED. AAG
&&
.PRELIMINARY POINT TEMP/POPS...
TDY FRI SAT SUN MON TUE WED
-------------------------------------------------------
BIL 025 017/038 023/043 027/047 030/041 024/042 025/043
0/N 00/N 00/N 00/N 01/B 10/B 01/B
LVM 026 014/035 020/042 032/047 032/039 023/041 023/042
0/Q 00/Q 00/N 00/N 01/N 10/B 11/B
HDN 030 012/040 019/044 022/050 024/044 019/043 020/044
0/U 00/N 00/B 00/U 00/B 10/B 01/B
MLS 031 016/040 022/043 022/045 026/042 021/041 023/040
0/U 00/U 00/B 00/B 00/B 00/B 01/B
4BQ 031 013/041 021/041 025/045 025/045 021/040 023/043
0/B 00/U 00/U 00/U 00/B 00/B 01/B
BHK 029 015/038 021/040 018/044 024/040 019/038 022/037
0/U 00/U 00/U 00/B 01/N 00/B 01/B
SHR 028 009/039 018/041 022/044 023/040 019/039 022/038
0/B 00/U 00/U 00/U 01/B 10/B 01/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM
MST FRIDAY FOR ZONE 41.
HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT FOR ZONES 65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Dec 22, 4:00 AM MST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 400 AM MST THU DEC 22 2011 MTZ028>042-056>058-063>068-WYZ098-099-231100- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 400 AM MST THU DEC 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ICY ROADS ARE EXPECTED OVER THE AREA THIS MORNING AS TEMPERATURES HAVE FALLEN INTO THE TEENS. PERSONS SHOULD USE CAUTION WHEN DRIVING DURING THE MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND GUSTS UP TO 60 MPH ARE EXPECTED IN THE BIG TIMBER AREA LATE THIS AFTERNOON THROUGH FRIDAY AFTERNOON. THESE WINDS WILL CREATE HAZARDOUS CROSSWINDS ALONG INTERSTATE 90 FROM JUST EAST OF LIVINGSTON TO BIG TIMBER. STRONG WINDS IN THE BIG TIMBER AREA WILL DECREASE BY LATE FRIDAY AFTERNOON. WINDS HOWEVER...WILL BEGIN INCREASING IN THE LIVINGSTON AND NYE AREA FRIDAY NIGHT. WINDS OF 30 TO 45 MPH WITH GUSTS TO OVER 60 MPH WILL BE POSSIBLE IN THESE AREAS. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 3:17 AM MST | High Wind Watch | BYZ | Park, Stillwater, Sweet Grass | 12 hr |
| Dec 22, 3:17 AM MST | High Wind Warning | BYZ | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.